Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 60, NWS San Francisco Bay Area, CA

March 30, 2021

NWS San Francisco Bay Area, CA issued this small craft advisory at Mar 30, 2021, 3:03 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2021, 3:03 AM PDT (10:03 UTC)
Expired
Mar 30, 2021, 3:00 PM PDT
In force
12 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

348 
WHUS76 KMTR 301003
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
303 AM PDT Tue Mar 30 2021

PZZ570-301815-
/O.EXP.KMTR.GL.W.0014.000000T0000Z-210330T1000Z/
/O.NEW.KMTR.SC.Y.0060.210330T1003Z-210330T2200Z/
Waters from Point Arena to Point Reyes 10-60 NM-
303 AM PDT Tue Mar 30 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...
...GALE WARNING HAS EXPIRED...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  10 to 15 feet at 12 seconds.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ540-565-571-575-576-301115-
/O.EXP.KMTR.SC.Y.0058.000000T0000Z-210330T1000Z/
Coastal Waters from Point Arena to Point Reyes California out to
10 nm-
Coastal Waters from Point Pinos to Point Piedras Blancas
California out to 10 nm-
Waters from Point Reyes to Pigeon Point 10-60 NM-
Waters from Pigeon Point to Point Pinos 10-60 NM-
Waters from Point Pinos to Point Piedras Blancas 10-60 NM-
303 AM PDT Tue Mar 30 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
3 follow-up statements
974 
WHUS76 KMTR 301533
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
833 AM PDT Tue Mar 30 2021

PZZ570-302200-
/O.CON.KMTR.SC.Y.0060.000000T0000Z-210330T2200Z/
Waters from Point Arena to Point Reyes 10-60 NM-
833 AM PDT Tue Mar 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  10 to 15 feet at 12 seconds.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
351 
WHUS76 KMTR 302108
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
208 PM PDT Tue Mar 30 2021

PZZ545-310515-
/O.NEW.KMTR.SC.Y.0061.210331T1000Z-210331T1600Z/
Coastal Waters from Point Reyes to Pigeon Point California out to
10 nm-
208 PM PDT Tue Mar 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT
WEDNESDAY...

* WHAT...East winds 5 to 15 kt with gusts up to 25 kt expected, 
  resulting in hazardous conditions near harbor entrances.

* WHERE...Coastal Waters from Point Reyes to Pigeon Point 
  California out to 10 nm.

* WHEN...From 3 AM to 9 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

PZZ570-302215-
/O.CON.KMTR.SC.Y.0060.000000T0000Z-210330T2200Z/
Waters from Point Arena to Point Reyes 10-60 NM-
208 PM PDT Tue Mar 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  9 to 13 feet at 12 seconds.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
749 
WHUS76 KMTR 302159
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
259 PM PDT Tue Mar 30 2021

PZZ570-302300-
/O.EXP.KMTR.SC.Y.0060.000000T0000Z-210330T2200Z/
Waters from Point Arena to Point Reyes 10-60 NM-
259 PM PDT Tue Mar 30 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

Conditions have dropped below advisory criteria, therefore the
Small Craft Advisory has been allowed to expire. 

$$

PZZ545-310600-
/O.CON.KMTR.SC.Y.0061.210331T1000Z-210331T1600Z/
Coastal Waters from Point Reyes to Pigeon Point California out to
10 nm-
259 PM PDT Tue Mar 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
WEDNESDAY...

* WHAT...East winds 5 to 15 kt with gusts up to 25 kt expected, 
  resulting in hazardous conditions near harbor entrances.

* WHERE...Coastal Waters from Point Reyes to Pigeon Point 
  California out to 10 nm.

* WHEN...From 3 AM to 9 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 9:46 PM PDT, 5 hours 17 minutes earlier.

Area forecast discussion, Mar 29, 9:46 PM PDT, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
946 PM PDT Mon Mar 29 2021

.SYNOPSIS...Gusty offshore winds are forecast Monday night into
Tuesday in the hills of the San Francisco Bay Area, but also
locally at lower elevations near the coast. Winds will decrease by
midday Tuesday. Light offshore flow and building high pressure
will result in much warmer and drier conditions from Tuesday
through Thursday. Wednesday is expected to be the warmest day for
most locations. A cooling trend is forecast late in the week and
into next weekend, with temperatures forecast to return to near
normal by Saturday. Shower chances develop late in the weekend and
continue into early next week.

&&

.DISCUSSION...As of 9:45 PM PDT Monday...A dry cold front swept
across our region early today, producing breezy conditions near
the coast and dropping high temperatures by as much as 15 degrees
from yesterday's warm readings. The front also mixed out the
marine layer and skies are clear across our entire region this
evening. Skies will likely remain clear through Thursday as models
indicate a few days of dry offshore flow ahead.

Offshore flow has already developed in the hills of the SF Bay
Area where high elevation weather stations are currently reporting
north to northeast winds gusting as high as 35 mph. Expect winds
in the hills to continue to increase overnight as surface high
pressure builds to our north and northeast. Models forecast the
WMC-SFO pressure gradient to increase to 11 or 12 mb by late
tonight, which is typically enough for a low-end wind advisory
scenario in the hills. It should be noted that the NAM has been
trending slightly weaker with its 925 mb wind forecast. In any
case, winds in the hills of the SF Bay Area will likely gust to
40-50 mph later tonight and into Tuesday morning, with some of
the windier higher elevation locations such as Mt St Helena and Mt
Diablo possibly reaching 60 mph. A Wind Advisory is currently in
effect for the North Bay Mountains, East Bay Hills, and Santa
Cruz Mountains until 10 AM Tuesday. An Wind Advisory is also in
effect for the San Francisco Peninsula Coast where gusty winds are
expected to extend locally to lower elevations by Tuesday
morning. Winds are forecast to subside in most areas by late
Tuesday morning, but breezy conditions will persist locally in
the hills through Tuesday night, especially in the North Bay
Mountains.

The combination of offshore flow and an upper ridge building
offshore along 130W will result in robust warming across our region
on Tuesday, with widespread highs forecast in the 70s and lower
80s. Although offshore flow will weaken by Wednesday, the upper
ridge will build eastward over California, resulting in even
warmer temperatures with widespread highs on Wednesday forecast to
range from the mid 70s to mid 80s. Wednesday will likely be the
warmest day of the week and record highs are possible.

The upper ridge is forecast to weaken by Thursday and temperatures
will begin to cool, primarily near the coast as onshore flow
begins to redevelop. However, temps will still likely remain
warmer than normal. More significant and widespread cooling is
forecast for Friday and Saturday as onshore flow increases ahead
of an upper trough deepening offshore. It's also likely we will
see a return of marine layer clouds along the coast starting
Thursday night.

In the longer range, model disagreement has resulted in high
forecast uncertainty regarding precipitation chances late in the
weekend and into early next week. What's less uncertain is that
temperatures will likely be near or slightly below normal during
this time frame.

&&

.AVIATION...as of 05:00 PM PDT Monday...For the 00Z TAFs. With the
exception of a few lingering high clouds, VFR conditions are being
observed all across the area this afternoon following the dry
frontal passage. Northerly winds are still being observed this
afternoon and will persist through the early evening, with
occasionally gusty conditions at most of the terminals. Winds will
lessen through the overnight and into early tomorrow morning but
should note that LLWS will be apparent in and around the Bay Area
terminals. Another round of northerly winds will then descend over
the region by early afternoon tomorrow, with widespread VFR
through the end of the TAF period.

Vicinity of KSFO...VFR. Northwest winds will continue through the
afternoon and early evening but are expected to gradually
decrease in intensity through the evening. Nonetheless, winds
aloft will still range between 20-35 knots over the SF Peninsula
so do expect LLWS over the terminal. Not expecting LLWS to be as
potent over the East Bay as the bulk of stronger winds aloft look
to remain confined to the Peninsula. Widespread VFR tomorrow as northerly
surface winds pick up again in the morning and carry over into
the afternoon as the next round of winds rolls in to the Bay Area.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...VFR. Breezy winds ranging between
10-15kts will continue in the wake of the dry frontal passage this
evening but will greatly diminish through the overnight and into
tomorrow morning, becoming light to variable along the coast and
in the Salinas Valley. May see occasional southerly flow tomorrow
but winds will remain variable with widespread VFR through the
end of the TAF period.

&&

.MARINE...as of 8:44 PM PDT Monday...Northwest winds are steadily
decreasing this evening, with stronger gusts over the northern
outer waters. Winds will turn to the north-northeast early Tuesday
morning, with a short duration of stronger gusts over the North
San Francisco Bay and along the coastline between Point Reyes and
Pigeon Point, but is forecast to be brief. Winds will remain
breezy on Tuesday and continue to diminish into midweek. Moderate
period northwest swell prevails through the forecast period.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...Wind Advisory...CAZ507-509-511-512
             SCA...Pt Reyes to Pigeon Pt 0-10 nm until 9 PM
             SCA...Pigeon Pt to Pt Pinos 0-10 nm until 9 PM
             GLW...Pt Arena to Pigeon Pt 10-60 nm until 3 AM
             SCA...Pt Arena to Pt Reyes 0-10 nm until 3 AM
             SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm until 3 AM
             SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 3 AM

&&

PUBLIC FORECAST: Dykema
AVIATION: Diaz
MARINE: DK

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:08 PM PDTSmall Craft AdvisoryMTR19 hr

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.